Alert archive / North Dakota / Wind Advisories in 2013

Wind Advisory 9, NWS Bismarck, ND

May 22, 20139 counties in North Dakota

NWS Bismarck, ND issued this wind advisory at May 22, 2013, 1:39 PM MDT for 9 counties in North Dakota. It took effect at May 23, 2013, 9:00 AM MDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
May 22, 2013, 1:39 PM MDT (19:39 UTC)
In effect from
May 23, 2013, 9:00 AM MDT
Expired
May 24, 2013, 12:00 AM MDT
In force
15 hr
Issued by
NWS Bismarck, ND

Counties Adams County, ND, Billings County, ND, Bowman County, ND, Dunn County, ND, Golden Valley County, ND, Hettinger County, ND, McKenzie County, ND, Slope County, ND, Stark County, ND

The radar

The Bismarck radar (KBIS), 178 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 7.7 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2013-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2013-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 109 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1262 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
109 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

062 
WWUS73 KBIS 221939
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
239 PM CDT WED MAY 22 2013

...WIND ADVISORY FOR SOUTHWEST NORTH DAKOTA ON THURSDAY...

.STRONG SOUTHEAST WINDS ARE EXPECTED TO DEVELOP ACROSS SOUTHWEST
NORTH DAKOTA LATE THURSDAY MORNING AND THROUGH THE EVENING.
SUSTAINED WINDS TO 35 MPH WITH GUSTS TO 50 MPH ARE FORECAST. THIS
INCLUDES THE CITIES OF HETTINGER...BOWMAN...DICKINSON...BEACH...
MEDORA...KILLDEER AND WATFORD CITY. STRONG WINDS WILL MAKE WORKING
OUTDOORS ON ELEVATED STRUCTURES AND DRIVING HIGH PROFILE VEHICLES
DIFFICULT. 

NDZ017-018-031>033-040-041-043-044-230345-
/O.NEW.KBIS.WI.Y.0009.130523T1500Z-130524T0300Z/
MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-
ADAMS-
INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEACH...
MEDORA...DICKINSON...MARMARTH...MOTT...BOWMAN...HETTINGER
239 PM CDT WED MAY 22 2013 /139 PM MDT WED MAY 22 2013/

...WIND ADVISORY IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 10 PM CDT
/9 PM MDT/ THURSDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 10 PM
CDT /9 PM MDT/ THURSDAY. 

* TIMING...LATE THURSDAY MORNING THROUGH THURSDAY EVENING.

* WINDS...SOUTHEAST SUSTAINED TO 35 MPH WITH GUSTS TO 50 MPH.

* IMPACTS...STRONG WINDS WILL MAKE WORKING OUTDOORS ON ELEVATED
  STRUCTURES AND DRIVING HIGH PROFILE VEHICLES DIFFICULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

AYD
9 follow-up statements
000 
WWUS73 KBIS 230117
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
817 PM CDT WED MAY 22 2013

...WIND ADVISORY FOR SOUTHWEST NORTH DAKOTA ON THURSDAY...

.STRONG SOUTHEAST WINDS ARE EXPECTED TO DEVELOP ACROSS SOUTHWEST
NORTH DAKOTA LATE THURSDAY MORNING AND THROUGH THE EVENING.
SUSTAINED WINDS TO 35 MPH WITH GUSTS TO 50 MPH ARE FORECAST. THIS
INCLUDES THE CITIES OF HETTINGER...BOWMAN...DICKINSON...BEACH...
MEDORA...KILLDEER AND WATFORD CITY. STRONG WINDS WILL MAKE
WORKING OUTDOORS ON ELEVATED STRUCTURES AND DRIVING HIGH PROFILE
VEHICLES DIFFICULT.

NDZ017-018-031>033-040-041-043-044-230930-
/O.CON.KBIS.WI.Y.0009.130523T1500Z-130524T0300Z/
MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-
ADAMS-
INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEACH...
MEDORA...DICKINSON...MARMARTH...MOTT...BOWMAN...HETTINGER
817 PM CDT WED MAY 22 2013 /717 PM MDT WED MAY 22 2013/

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO
10 PM CDT /9 PM MDT/ THURSDAY...

* TIMING...LATE THURSDAY MORNING THROUGH THURSDAY EVENING.

* WINDS...SOUTHEAST SUSTAINED TO 35 MPH WITH GUSTS TO 50 MPH.

* IMPACTS...STRONG WINDS WILL MAKE WORKING OUTDOORS ON ELEVATED 
  STRUCTURES AND DRIVING HIGH PROFILE VEHICLES DIFFICULT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

WAA
819 
WWUS73 KBIS 230558
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1258 AM CDT THU MAY 23 2013

...WIND ADVISORY FOR SOUTHWEST NORTH DAKOTA ON THURSDAY...

.STRONG SOUTHEAST WINDS WILL DEVELOP ACROSS SOUTHWEST NORTH
DAKOTA THURSDAY MORNING...AND CONTINUE INTO THURSDAY EVENING. 35
MPH WINDS WITH PEAK GUSTS TO NEAR 50 MPH CAN BE EXPECTED. CITIES
INCLUDED IN THE ADVISORY ARE HETTINGER...BOWMAN...DICKINSON...
BEACH...MEDORA...KILLDEER AND WATFORD CITY. WINDS THIS STRONG
WILL MAKE WORKING OUTDOORS ON ELEVATED STRUCTURES HAZARDOUS...AND
DRIVING HIGH PROFILE VEHICLES DIFFICULT.


NDZ017-018-031>033-040-041-043-044-231400-
/O.CON.KBIS.WI.Y.0009.130523T1500Z-130524T0300Z/
MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-
ADAMS-
INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEACH...
MEDORA...DICKINSON...MARMARTH...MOTT...BOWMAN...HETTINGER
1258 AM CDT THU MAY 23 2013 /1158 PM MDT WED MAY 22 2013/

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS
MORNING TO 10 PM CDT /9 PM MDT/ THIS EVENING...

* TIMING...THURSDAY MORNING THROUGH THURSDAY EVENING.

* WINDS...SOUTHEAST SUSTAINED TO 35 MPH WITH GUSTS TO 50 MPH.

* IMPACTS...THE STRONG WINDS WILL MAKE WORKING OUTDOORS ON
  ELEVATED STRUCTURES HAZARDOUS...AND DRIVING HIGH PROFILE
  VEHICLES DIFFICULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

HEINERT
929 
WWUS73 KBIS 230844
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
344 AM CDT THU MAY 23 2013

...WIND ADVISORY FOR SOUTHWEST NORTH DAKOTA ON THURSDAY...

.STRONG SOUTHEAST WINDS WILL DEVELOP ACROSS SOUTHWEST NORTH
DAKOTA THURSDAY MORNING...AND CONTINUE INTO THURSDAY EVENING.
35 MPH WINDS WITH PEAK GUSTS TO NEAR 50 MPH CAN BE EXPECTED.
CITIES INCLUDED IN THE ADVISORY ARE HETTINGER...BOWMAN...
DICKINSON... BEACH...MEDORA...KILLDEER AND WATFORD CITY. WINDS
THIS STRONG WILL MAKE WORKING OUTDOORS ON ELEVATED STRUCTURES
HAZARDOUS...AND DRIVING HIGH PROFILE VEHICLES DIFFICULT.

NDZ017-018-031>033-040-041-043-044-231645-
/O.CON.KBIS.WI.Y.0009.130523T1500Z-130524T0300Z/
MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-
ADAMS-
INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEACH...
MEDORA...DICKINSON...MARMARTH...MOTT...BOWMAN...HETTINGER
344 AM CDT THU MAY 23 2013 /244 AM MDT THU MAY 23 2013/

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS
MORNING TO 10 PM CDT /9 PM MDT/ THIS EVENING...

* TIMING...THURSDAY MORNING THROUGH THURSDAY EVENING.

* WINDS...SOUTHEAST SUSTAINED TO 35 MPH WITH GUSTS TO 50 MPH.

* IMPACTS...THE STRONG WINDS WILL MAKE WORKING OUTDOORS ON 
  ELEVATED STRUCTURES HAZARDOUS...AND DRIVING HIGH PROFILE 
  VEHICLES DIFFICULT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

HEINERT
074 
WWUS73 KBIS 231448
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
948 AM CDT THU MAY 23 2013

...WIND ADVISORY FOR SOUTHWEST NORTH DAKOTA ON THURSDAY...

.STRONG SOUTHEAST WINDS WILL DEVELOP ACROSS SOUTHWEST NORTH
DAKOTA THURSDAY MORNING...AND CONTINUE INTO THURSDAY EVENING.
35 MPH WINDS WITH PEAK GUSTS TO NEAR 50 MPH CAN BE EXPECTED.
CITIES INCLUDED IN THE ADVISORY ARE HETTINGER...BOWMAN...
DICKINSON... BEACH...MEDORA...KILLDEER AND WATFORD CITY. WINDS
THIS STRONG WILL MAKE WORKING OUTDOORS ON ELEVATED STRUCTURES
HAZARDOUS...AND DRIVING HIGH PROFILE VEHICLES DIFFICULT.

NDZ017-018-031>033-040-041-043-044-232300-
/O.CON.KBIS.WI.Y.0009.130523T1500Z-130524T0300Z/
MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-
ADAMS-
INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEACH...
MEDORA...DICKINSON...MARMARTH...MOTT...BOWMAN...HETTINGER
948 AM CDT THU MAY 23 2013 /848 AM MDT THU MAY 23 2013/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING...

* TIMING...THURSDAY MORNING THROUGH THURSDAY EVENING.

* WINDS...SOUTHEAST SUSTAINED TO 35 MPH WITH GUSTS TO 50 MPH.

* IMPACTS...THE STRONG WINDS WILL MAKE WORKING OUTDOORS ON 
  ELEVATED STRUCTURES HAZARDOUS...AND DRIVING HIGH PROFILE 
  VEHICLES DIFFICULT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

AYD
765 
WWUS73 KBIS 231752
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1252 PM CDT THU MAY 23 2013

...WIND ADVISORY FOR SOUTHWEST NORTH DAKOTA THROUGH THIS EVENING...

.STRONG SOUTHEAST WINDS WILL CONTINUE TO STRENGTHEN ACROSS
SOUTHWEST NORTH DAKOTA THIS AFTERNOON AND CONTINUE INTO THIS
EVENING. 35 MPH WINDS WITH PEAK GUSTS TO NEAR 50 MPH CAN BE
EXPECTED. CITIES INCLUDED IN THE ADVISORY ARE HETTINGER...BOWMAN...
DICKINSON... BEACH...MEDORA...KILLDEER AND WATFORD CITY. WINDS
THIS STRONG WILL MAKE WORKING OUTDOORS ON ELEVATED STRUCTURES
HAZARDOUS...AND DRIVING HIGH PROFILE VEHICLES DIFFICULT.

NDZ017-018-031>033-040-041-043-044-240200-
/O.CON.KBIS.WI.Y.0009.000000T0000Z-130524T0300Z/
MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-
ADAMS-
INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEACH...
MEDORA...DICKINSON...MARMARTH...MOTT...BOWMAN...HETTINGER
1252 PM CDT THU MAY 23 2013 /1152 AM MDT THU MAY 23 2013/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING...

* TIMING...THROUGH THURSDAY EVENING.

* WINDS...SOUTHEAST SUSTAINED TO 35 MPH WITH GUSTS TO 50 MPH.

* IMPACTS...THE STRONG WINDS WILL MAKE WORKING OUTDOORS ON 
  ELEVATED STRUCTURES HAZARDOUS...AND DRIVING HIGH PROFILE 
  VEHICLES DIFFICULT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

AYD
207 
WWUS73 KBIS 231943
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
243 PM CDT THU MAY 23 2013

...WIND ADVISORY FOR SOUTHWEST NORTH DAKOTA THROUGH MIDNIGHT MDT
TONIGHT...

.STRONG SOUTHEAST WINDS WILL CONTINUE TO STRENGTHEN ACROSS
SOUTHWEST NORTH DAKOTA THIS AFTERNOON AND CONTINUE THROUGH THE
EVENING. 35 MPH WINDS WITH PEAK GUSTS TO NEAR 50 MPH CAN BE
EXPECTED. CITIES INCLUDED IN THE ADVISORY ARE HETTINGER...
BOWMAN... DICKINSON... BEACH...MEDORA...KILLDEER AND WATFORD CITY.
WINDS THIS STRONG WILL MAKE WORKING OUTDOORS ON ELEVATED
STRUCTURES HAZARDOUS...AND DRIVING HIGH PROFILE VEHICLES
DIFFICULT.

NDZ017-018-031>033-040-041-043-044-240345-
/O.EXT.KBIS.WI.Y.0009.000000T0000Z-130524T0600Z/
MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-
ADAMS-
INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEACH...
MEDORA...DICKINSON...MARMARTH...MOTT...BOWMAN...HETTINGER
243 PM CDT THU MAY 23 2013 /143 PM MDT THU MAY 23 2013/

...WIND ADVISORY NOW IN EFFECT UNTIL 1 AM CDT /MIDNIGHT MDT/
FRIDAY...

* TIMING...THROUGH THURSDAY EVENING.

* WINDS...SOUTHEAST SUSTAINED TO 35 MPH WITH GUSTS TO 50 MPH.

* IMPACTS...THE STRONG WINDS WILL MAKE WORKING OUTDOORS ON 
  ELEVATED STRUCTURES HAZARDOUS...AND DRIVING HIGH PROFILE 
  VEHICLES DIFFICULT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

AYD
146 
WWUS73 KBIS 232052
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
352 PM CDT THU MAY 23 2013

...WIND ADVISORY FOR SOUTHWEST NORTH DAKOTA THROUGH MIDNIGHT MDT
TONIGHT...

.STRONG SOUTHEAST WINDS WILL CONTINUE TO STRENGTHEN ACROSS
SOUTHWEST NORTH DAKOTA THIS AFTERNOON AND CONTINUE THROUGH THE
EVENING. 35 MPH WINDS WITH PEAK GUSTS TO NEAR 50 MPH CAN BE
EXPECTED. CITIES INCLUDED IN THE ADVISORY ARE HETTINGER...
BOWMAN... DICKINSON... BEACH...MEDORA...KILLDEER AND WATFORD
CITY. WINDS THIS STRONG WILL MAKE WORKING OUTDOORS ON ELEVATED
STRUCTURES HAZARDOUS...AND DRIVING HIGH PROFILE VEHICLES
DIFFICULT.

NDZ017-018-031>033-040-041-043-044-240500-
/O.CON.KBIS.WI.Y.0009.000000T0000Z-130524T0600Z/
MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-
ADAMS-
INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEACH...
MEDORA...DICKINSON...MARMARTH...MOTT...BOWMAN...HETTINGER
352 PM CDT THU MAY 23 2013 /252 PM MDT THU MAY 23 2013/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT /MIDNIGHT MDT/
FRIDAY...

* TIMING...THROUGH THURSDAY EVENING.

* WINDS...SOUTHEAST SUSTAINED TO 35 MPH WITH GUSTS TO 50 MPH.

* IMPACTS...THE STRONG WINDS WILL MAKE WORKING OUTDOORS ON 
  ELEVATED STRUCTURES HAZARDOUS...AND DRIVING HIGH PROFILE 
  VEHICLES DIFFICULT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

AYD
988 
WWUS73 KBIS 240009
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
709 PM CDT THU MAY 23 2013

...WIND ADVISORY FOR SOUTHWEST NORTH DAKOTA THROUGH MIDNIGHT MDT
TONIGHT...

.STRONG SOUTHEAST WINDS WILL CONTINUE ACROSS SOUTHWEST NORTH
DAKOTA THROUGH THE EVENING. THIRTY MPH WINDS WITH PEAK GUSTS TO
NEAR 45 MPH CAN BE EXPECTED AT PLACES LIKE HETTINGER...BOWMAN...
DICKINSON...BEACH...MEDORA...KILLDEER AND WATFORD CITY. WINDS
THIS STRONG WILL MAKE WORKING OUTDOORS ON ELEVATED STRUCTURES
HAZARDOUS...AND DRIVING HIGH PROFILE VEHICLES DIFFICULT.

NDZ017-018-031>033-040-041-043-044-240600-
/O.CON.KBIS.WI.Y.0009.000000T0000Z-130524T0600Z/
MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-
ADAMS-
INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEACH...
MEDORA...DICKINSON...MARMARTH...MOTT...BOWMAN...HETTINGER
709 PM CDT THU MAY 23 2013 /609 PM MDT THU MAY 23 2013/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT /MIDNIGHT MDT/
FRIDAY...

* TIMING...THROUGH THURSDAY EVENING.

* WINDS...SOUTHEAST SUSTAINED TO 30 MPH WITH GUSTS TO 45 MPH.

* IMPACTS...THE STRONG WINDS WILL MAKE WORKING OUTDOORS ON 
  ELEVATED STRUCTURES HAZARDOUS...AND DRIVING HIGH PROFILE 
  VEHICLES DIFFICULT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

WAA
154 
WWUS73 KBIS 240552
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1252 AM CDT FRI MAY 24 2013

...THE WIND ADVISORY FOR PARTS OF WESTERN NORTH DAKOTA WILL EXPIRE
AT MIDNIGHT MDT...

.WINDS WERE DECREASING AND GUSTS WILL BE 30 MPH OR LESS THE REST
OF THE NIGHT...SO THE ADVISORY WILL BE ALLOWED TO EXPIRE.

NDZ017-018-031>033-040-041-043-044-240700-
/O.EXP.KBIS.WI.Y.0009.000000T0000Z-130524T0600Z/
MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-
ADAMS-
INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEACH...
MEDORA...DICKINSON...MARMARTH...MOTT...BOWMAN...HETTINGER
1252 AM CDT FRI MAY 24 2013 /1152 PM MDT THU MAY 23 2013/

...WIND ADVISORY WILL EXPIRE AT 1 AM CDT /MIDNIGHT MDT/ FRIDAY...

WINDS WERE DECREASING AND GUSTS WILL BE 30 MPH OR LESS THE REST
OF THE NIGHT...SO THE ADVISORY WILL BE ALLOWED TO EXPIRE.

$$

JP MARTIN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at May 22, 11:33 AM MDT, 2 hours 6 minutes earlier.

Area forecast discussion, May 22, 11:33 AM MDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
1233 PM CDT WED MAY 22 2013

.UPDATE...
ISSUED AT 1230 PM CDT WED MAY 22 2013

MAIN CHANGE TO THE FORECAST WAS TO INCREASE MAX TEMPERATURES THIS
AFTERNOON A COUPLE OF DEGREES IN MOST LOCATIONS. TEMPERATURES HAVE
BEEN RISING A LITTLE MORE QUICKLY THAN INITIALLY ANTICIPATED...AND
THE LATEST GFS LAMP GUIDANCE SUPPORTS THE SLIGHTLY WARMER VALUES.
THE REST OF THE FORECAST IS IN GOOD SHAPE AND ONLY CHANGES WERE TO
CAPTURE CURRENT TRENDS.

UPDATE ISSUED AT 1006 AM CDT WED MAY 22 2013

MADE ONLY MINOR ADJUSTMENTS TO THE CURRENT FORECAST. THE 22.12Z
NAM AND LATEST RAP STILL SUGGEST A SMALL CHANCE FOR A SHOWER IN
THE FAR SOUTHEAST CORNER OF THE FORECAST AREA TODAY. DID NOT
INCREASE RAIN CHANCES IN THAT AREA FOR THE UPDATE...BUT WILL HAVE
TO KEEP AN EYE ON RADAR TRENDS IN CASE A STRAY SHOWER TRIES TO
MOVE IN LATER.

CLOUDS CONTINUE TO CLEAR FROM NORTH TO SOUTH...WITH THE MOST
ABUNDANT CLOUD COVER IN THE SOUTHERN JAMES RIVER VALLEY AS OF MID
MORNING. ADJUSTED NEAR TERM SKY COVER GRIDS TO REFLECT THE
TRENDS...WITH THE FORECAST FOR THIS AFTERNOON STILL ON TRACK.

UPDATE ISSUED AT 641 AM CDT WED MAY 22 2013

SURFACE HIGH PRESSURE CONTINUES TO BUILD INTO THE REGION THIS
MORNING. ENOUGH GRADIENT FLOW HAS DEVELOPED TO MIX OUT MORNING FOG
ACROSS THE NORTHERN PORTIONS OF THE STATE. AS OF THE 11Z
OBS...THERE WAS NO FOG REPORTED ACROSS THE NORTHERN CWA. AS A
RESULT...REMOVED MORNING FOG WORDING FROM THE GRIDS AND ZONES.

FURTHERMORE...REGIONAL RADARS ARE NOT DETECTING ANY SHOWER
ACTIVITY ACROSS THE SOUTHERN CWA. LOWERED MORNING POPS AS A
RESULT. OTHERWISE...ADJUSTED THE HOURLY SENSIBLE WEATHER GRIDS
BASED ON CURRENT OBS/TRENDS. THE UPDATED GRIDDED AND TEXT PRODUCTS
HAVE BEEN SENT.

&&

.SHORT TERM...(TODAY AND TONIGHT)

ISSUED AT 343 AM CDT WED MAY 22 2013

FORECAST HIGHLIGHTS IN THE SHORT TERM PERIOD WILL BE DRY AND COOL
WEATHER IN THE WAKE OF THE STORM SYSTEM WHICH BROUGHT WIDESPREAD
HEAVY RAINFALL TO MUCH OF WEST AND CENTRAL NORTH DAKOTA THE PAST
SEVERAL DAYS.

CURRENTLY...MOSTLY CLEAR CONDITIONS ACROSS NORTHERN NORTH DAKOTA
WITH HIGH PRESSURE SLOWLY BUILDING SOUTH INTO THE NORTHERN PLAINS.
SCATTERED LIGHT RAIN CONTINUES TO ADVECT WEST-SOUTHWEST FURTHER
SOUTH...STILL UNDER THE INFLUENCE OF THE CLOSED UPPER LOW WHICH IS
MOVING SLOWLY SOUTH AND EAST INTO THE MID/UPPER MISSISSIPPI VALLEY
REGION. PRECIPITATION CHANCES WILL CONTINUE TO DIMINISH FROM NORTH
TO SOUTH AS THE LOW MOVES OUT OF THE REGION...AND SKIES WILL
CONTINUE TO CLEAR FROM NORTH TO SOUTH NOW THROUGH 15Z. WILL MAINTAIN
MORNING FOG NORTH WITH T/TD SPREADS NEARING ZERO AS SKIES
CLEAR...AND SEVERAL OBSERVING SITES REPORTING FOG. WILL MONITOR FOR
POSSIBLE DENSE FOG...HOWEVER WINDS ARE EXPECTED TO INCREASE SHORTLY
AFTER SUNRISE SO DO NOT EXPECT THE DURATION OF THE FOG TO BE VERY
LONG.

THE RIDGE CONTINUES TO BUILD SLOWLY SOUTH ACROSS THE CENTRAL
DAKOTAS TODAY...WITH GENERALLY SUNNY SKIES AND HIGHS IN THE 60S. THE
LATEST 00Z GFS/ECMWF DO GENERATE 100-200 J/KG OF MUCAPE THIS
AFTERNOON/EARLY EVENING ALONG A COLD FRONT PUSHING SOUTH ACROSS
SOUTHERN MANITOBA INTO NORTHEASTERN NORTH DAKOTA. FOR NOW WILL LEAVE
THINGS DRY...BUT COULD SEE A SHOWER OR TWO AROUND THE TURTLE
MOUNTAINS/DEVILS LAKE BASIN AREA.

ANOTHER COOL NIGHT WEDNESDAY THANKS TO CLEAR SKIES...LIGHT
WINDS...AND SFC DEWPOINTS RANGING FROM 35-45. THIS SHOULD RESULT IN
LOW TEMPERATURES AROUND 40 TO 45. SOUTHEAST RETURN FLOW INCREASES
LATE TONIGHT FAR WEST.

.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 343 AM CDT WED MAY 22 2013

DRY CONDITIONS ARE EXPECTED THURSDAY AS MID/UPPER LEVEL RIDGING
DEVELOPS OVER THE PLAINS. GRADIENT FLOW WILL INCREASE WEST IN
RESPONSE TO AN UPPER LEVEL LOW OVER THE PACIFIC NORTHWEST. WIND
ADVISORY CONDITIONS WILL BE POSSIBLE OVER SOUTHWESTERN NORTH DAKOTA
THURSDAY AFTERNOON/EVENING.

THE MEDIUM RANGE MODELS PROG THE FIRST IMPULSE TO EJECT FROM OF THE
AFOREMENTIONED PACIFIC NORTHWEST LOW OVER WESTERN AND CENTRAL NORTH
DAKOTA FRIDAY. THIS WILL LEAD TO THUNDERSTORM CHANCES DEVELOPING
AREAWIDE BY FRIDAY AFTERNOON.

AN UNSETTLED WEATHER PATTERN WILL CONTINUE THROUGH THE END OF THE
PERIOD. PERSISTENT SOUTHWESTERLY FLOW ALOFT COMBINED WITH GULF OF
MEXICO MOISTURE TAP WILL LEAD TO CHANCES FOR THUNDERSTORMS EACH DAY
THIS WEEKEND THROUGH THE FIRST PART OF NEXT WEEK. THE PERSISTENT
RETURN FLOW SHOULD ALSO ALLOW FOR A GRADUAL WARMING TREND TO DEVELOP
SATURDAY AND CONTINUE THROUGH THE END OF THE PERIOD. BY
TUESDAY...HIGHS SHOULD GENERALLY BE IN THE MID 70S.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 1230 PM CDT WED MAY 22 2013

EAST / NORTHEAST WINDS INCREASED LATE THIS MORNING...AND EXPECT
GUSTS TO NEAR 25 KTS AT ALL TERMINAL LOCATIONS THROUGH THE
AFTERNOON.  WINDS WILL DIMINISH THIS EVENING...BUT WILL INCREASE
AGAIN THURSDAY MORNING.  VFR CONDITIONS WILL PREVAIL THROUGH THE
PERIOD...WITH ONLY PASSING SCATTERED CLOUDS AROUND 4KFT EXPECTED.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...CK
SHORT TERM...NH
LONG TERM...TM
AVIATION...CK
Hazardous weather outlook, May 22, 2:50 AM MDT, 10 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
350 AM CDT WED MAY 22 2013

NDZ004-012-037-230900-
BOTTINEAU-MCHENRY-STUTSMAN-
350 AM CDT WED MAY 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

RIVER FLOOD WARNINGS REMAIN IN EFFECT THROUGHOUT THE LOWER SOURIS
BASIN ACROSS BOTTINEAU AND MCHENRY COUNTIES AND THE PIPESTEM CREEK
NEAR PINGREE IN STUTSMAN COUNTY. FOR DETAILED INFORMATION IN YOUR
AREA...VISIT WWW.WEATHER.GOV/BISMARCK. FOR INFORMATION ON RIVER
STAGES AND FORECASTS CLICK ON THE RIVERS AND LAKES TAB NEAR THE
TOP OF THE MAIN PAGE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS FRIDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ001>003-005-009>011-013-017>023-025-031>036-040>048-050-051-
230900-
DIVIDE-BURKE-RENVILLE-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-PIERCE-
MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-
GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-SLOPE-
HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-
DICKEY-
350 AM CDT WED MAY 22 2013 /250 AM MDT WED MAY 22 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS FRIDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NH/TM

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 10:41 AM MDTRiver Flood WarningBISWard43 days

Nearby

Wind Advisories in North Dakota, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.